Alert archive / West Virginia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 29, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Apr 14, 2006, 8:01 PM EDT for Harrison County, West Virginia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2006, 8:01 PM EDT (00:01 UTC)
- Expired
- Apr 14, 2006, 8:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
County Harrison County, WV
The radar
The Pittsburgh radar (KPBZ), 141 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 6:27 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1491 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 299 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 2.9
- Supercell composite
- 16.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 150001
SVRRLX
WVC033-150045-
/O.NEW.KRLX.SV.W.0029.060415T0001Z-060415T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
801 PM EDT FRI APR 14 2006
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARRISON COUNTY IN WEST VIRGINIA
* UNTIL 845 PM EDT
* AT 756 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SALEM...AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
CLARKSBURG...
NUTTER FORT... ANMOORE... STONEWOOD AND DESPARD...
BRIDGEPORT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3933 8022 3924 8017 3915 8024 3920 8053
3921 8052 3922 8057 3922 8056 3924 8054
3930 8060 3936 8053 3938 8054 3938 8051
$$
152 follow-up statements
000
WWUS51 KRLX 150017
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
817 PM EDT FRI APR 14 2006
WVC033-150045-
/O.CON.KRLX.SV.W.0029.000000T0000Z-060415T0045Z/
HARRISON WV-
817 PM EDT FRI APR 14 2006
A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR
HARRISON COUNTY.
AT 813 PM EDT...THE PUBLIC REPORTED HAIL UP TO GOLF BALL SIZE. THIS
STORM WAS LOCATED NEAR CLARKSBURG...MOVING EAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NUTTER
FORT...DESPARD...STONEWOOD...ANMOORE AND BRIDGEPORT
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR KENTUCKY AND SOUTHEAST OHIO. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM EDT SATURDAY MORNING FOR
SOUTHEAST OHIO AND WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3933 8022 3924 8017 3915 8024 3920 8053
3921 8052 3922 8057 3922 8056 3924 8054
3930 8060 3936 8053 3938 8054 3938 8051
$$
18000
WWUS51 KRLX 150042
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
841 PM EDT FRI APR 14 2006
WVC033-150051-
/O.EXP.KRLX.SV.W.0029.000000T0000Z-060415T0045Z/
HARRISON WV-
841 PM EDT FRI APR 14 2006
THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HARRISON COUNTY HAS BEEN
CANCELLED.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE WARNING HAS MOVED OF THE WARNED AREA. THEREFORE...THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR KENTUCKY AND SOUTHEAST OHIO. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM EDT SATURDAY MORNING FOR
SOUTHEAST OHIO AND WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3933 8022 3924 8017 3915 8024 3920 8053
3921 8052 3922 8057 3922 8056 3924 8054
3930 8060 3936 8053 3938 8054 3938 8051
$$
18What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 7:39 PM EDT, 22 minutes earlier.
Area forecast discussion, Apr 14, 7:39 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 739 PM EDT FRI APR 14 2006 .AVIATION... OBVIOUSLY A BUSY EVENING...WITH SEVERE THUNDERSTORM WATCH IN PLACE AND STRONG STORMS FIRING ACROSS NORTHERN AND EASTERN WEST VIRGINIA. HAVE INCLUDED TEMPO TSRA AT ALL TAF SITES THROUGH AT LEAST 05Z OR SO...AS MORE COMPLEXES ARE FORMING OFF TO THE WEST. INCLUDED MVFR/IFR WITH THE STORMS. MAY NEED TO EXTEND TSRA LATER INTO THE NIGHT WITH FUTURE UPDATES. QUIET PERIOD FROM SUNRISE THROUGH 17Z OR SO WITH BRIEF WINDOW OF VFR CONDITIONS...FOLLOWED BY THE POSSIBILITY OF MORE STORMS TOMORROW AFTERNOON. THESE MAY BE MORE SCATTERED IN NATURE...JUST INCLUDED CB FOR NOW. && .PREV DISCUSSION... /ISSUED 349 PM EDT FRI APR 14 2006/ SHORT TERM /SATURDAY THROUGH MONDAY MORNING/... THIS TIME FRAME IS DOMINATED BY A WEAK BOUNDARY MEANDERING SOUTH TO NORTH THROUGH THE CWA...UNTIL LOW PRESSURE GETS MORE ORGANIZED IN THE MIDWEST...AND TRAVELS EAST SOUTHEAST ALONG THE BOUNDARY INTO THE CWA BY 12Z MONDAY MORNING. WITH H85 TEMPS IN THE 12-14C RANGE...EXPECT WARM DAYS AND NIGHTS TO CONTINUE. SOME SLIGHTLY COOLER AIR WILL TRY TO INVADE THE NORTH AT TIMES. BETTER CHANCE OF SHOWERS AND TSTORMS PERHAPS CRW AND SOUTH SATURDAY...BUT HAVE AT LEAST CHC POPS EVERYWHERE...AS ANY REMNANT BOUNDARIES FROM DEVELOPMENT FURTHER WEST MAY BE ENOUGH TO GET SOMETHING GOING...WITH STILL SOME INSTABILITY. LAPSE RATES THOUGH NOT AS STEEP AS FRIDAY. MODELS THEN HINT AT BOUNDARY MOVING BACK NORTH SLIGHTLY SUNDAY...AGAIN WITH SHOWER AND TSTORM CHANCES. MORE HIGHS TRICKY SUNDAY...WITH ENOUGH OF A NORTHERLY COMPONENT TO KEEP THE NORTH PERHAPS SLIGHTLY COOLER THEN CENTRAL AND SOUTH. MODELS AND SREF BEGIN TO DIFFER LATE SUNDAY INTO MONDAY MORNING. GFS KEEPS H5 LOW STRONGER AND CLOSED OFF...AS THE SYSTEM ENTERS THE CWA...WHERE NAM AND SREF TENDS TO OPEN THE WAVE MORE. NONETHELESS...THE MORE ORGANIZED SYSTEM SHOULD HAVE A BETTER CHANCE OF PRODUCING MORE NUMEROUS SHOWERS AND THUNDERSTORMS...WITH COOLER AIR IN THE MID LEVELS AND BETTER LAPSE RATES LATE SUNDAY EVENING INTO MONDAY MORNING...ESPECIALLY AFTER HIGHS AGAIN IN THE UPPER 70S TO LOWER 80S. LONG TERM /MONDAY THROUGH FRIDAY/... SYSTEM PULLS OFF TO THE EAST ON MONDAY BRINGING AN END TO THE PRECIPITATION. SOME MINOR DIFFERENCES EXIST BETWEEN THE NAM AND GFS FOR MONDAY. GFS HAS BEEN FAIRLY CONSISTENT FROM RUN TO RUN...SO WILL LEAN TOWARD THE GFS. TUESDAY THEN LOOKS DRY AS HIGH PRESSURE CONTROLS THE WEATHER. NEXT SYSTEM ON TAP FOR WEDNESDAY AND THURSDAY AS FRONT ARRIVES FROM THE WEST. PREV DISCUSSION... /ISSUED 150 PM EDT FRI APR 14 2006/ SHORT TERM /THROUGH TONIGHT/... AREA IS IN BETWEEN CONVECTIVE COMPLEXES AT THIS TIME...WITH LAST STORMS PUSHING THROUGH NORTHERN MOUNTAINS AT THIS TIME AND COMPLEX UPSTREAM DEVELOPING INTO WESTERN INDIANA. SPC HAS UPGRADED SOUTHERN OHIO INTO A MODERATE RISK OF SEVERE STORMS AND WITH GOOD HEATING AND STRONG DESTABILIZATION OF THE ATMOSPHERE THIS AFTERNOON OVER THAT AREA...EXPECT THE COMPLEX TO STRENGTHEN AS IT MOVES INTO SOUTHERN OHIO. THE COMPLEX SHOULD MOVE INTO OUR CWA AROUND 00Z OR SO AND ROLL EAST ACROSS THE AREA. WILL CARRY LIKELY TO CATEGORICAL POPS OVERNIGHT WITH THIS COMPLEX. COULD CERTAINLY SEE SOME SEVERE WEATHER THIS EVENING AS THE SYSTEM MOVES INTO THE AREA WITH GREAT INSTABILITY FOR THE COMPLEX TO FEED ON. TEMPERATURES WILL REMAIN FAIRLY MILD WITH DEWPOINTS IN THE UPPER 50S TO LOWER 60S...AND STAYED RELATIVELY CLOSE TO MOS GUIDANCE. AVIATION... RAIN COOLED AIRMASS FROM MORNING CONVECTION HAS LEFT SOME LOW CLOUDS ACROSS NORTHERN SITES. MVFR CEILINGS SHOULD LIFT TO VFR BY 21Z AS MIXING TAKES PLACE. OTHERWISE VFR CONDITIONS SHOULD PREVAIL THROUGH THE AFTERNOON HOURS BEFORE ANOTHER CONVECTIVE COMPLEX DEVELOPS UPSTREAM OVER OHIO AND SLIDES EAST INTO THE AREA OVERNIGHT. SHOWERS AND THUNDERSTORMS SHOULD BE NUMEROUS AND WILL LIKELY BRING CONDITIONS DOWN BRIEFLY AS THE COMPLEX MOVES THROUGH. HOWEVER WITH TIMING STILL BEING A BIT UNCERTAIN...GENERALLY KEPT LOW VFR CONDITIONS. PRECIPITATION SHOULD MOVE INTO HTS AREA AROUND 00Z AND THEN CRW AREA AROUND 01Z AND LAST FOR A FEW HOURS. A COOL STABLE AIRMASS WILL DEVELOP BEHIND THE COMPLEX AND COULD KEEP LOW CLOUDS AROUND THROUGH SATURDAY MORNING. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && AVIATION...CL
Hazardous weather outlook, Apr 14, 4:52 AM EDT, 15 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 452 AM EDT FRI APR 14 2006 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-150900- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 452 AM EDT FRI APR 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING...AS A VERY WARM...MOIST AND UNSTABLE AIR MASS SETTLES OVER THE AREA. THE HIGHEST POTENTIAL FOR SEVERE WEATHER WILL BE OVER SOUTHEASTERN OHIO...NORTHEASTERN KENTUCKY...AND WESTERN WEST VIRGINIA. THE MAIN THREATS WILL BE DAMAGING WIND AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS WEEKEND...MAINLY SUNDAY INTO SUNDAY NIGHT. THE MAIN THREATS WILL BE DAMAGING WIND AND LARGE HAIL. WE WILL ALSO BE MONITORING WHERE HEAVY RAINFALL OCCURS...AS FLOOD WATCHES MAY BE NEEDED WHERE REPEATED EPISODES OF HEAVY RAINFALL RAISE THREAT FOR SAID RAINFALL BECOMING EXCESSIVE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. TRM / 29
In the hours before
Local storm report, Apr 14, 7:41 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
741 PM EDT FRI APR 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 5 E HAWKS NEST STATE PA 38.12N 81.03W
04/14/2006 E1.75 INCH FAYETTE WV LAW ENFORCEMENT
&&
KMCLocal storm report, Apr 14, 7:42 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
742 PM EDT FRI APR 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0739 PM HAIL OCEANA 37.73N 81.55W
04/14/2006 U0.88 INCH WYOMING WV PUBLIC
EVENT OCCURRED BETWEEN
724 PM 04/14/2006 AND 739 PM 04/14/2006
&&Local storm report, Apr 14, 7:43 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
743 PM EDT FRI APR 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL CENTER POINT 39.30N 80.77W
04/14/2006 U1.00 INCH DODDRIDGE WV PUBLIC
&&Local storm report, Apr 14, 7:48 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
748 PM EDT FRI APR 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0744 PM HAIL CYCLONE 37.73N 81.68W
04/14/2006 U0.88 INCH WYOMING WV PUBLIC
EVENT OCCURRED BETWEEN
729 PM 04/14/2006 AND 744 PM 04/14/2006
&&Local storm report, Apr 14, 7:50 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
750 PM EDT FRI APR 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0746 PM HAIL HICO 38.11N 81.00W
04/14/2006 U1.00 INCH FAYETTE WV PUBLIC
EVENT OCCURRED BETWEEN
731 PM 04/14/2006 AND 746 PM 04/14/2006
0747 PM HAIL KOPPERSTON 37.75N 81.57W
04/14/2006 U0.75 INCH WYOMING WV PUBLIC
EVENT OCCURRED BETWEEN
732 PM 04/14/2006 AND 747 PM 04/14/2006
&&Local storm report, Apr 14, 7:55 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
755 PM EDT FRI APR 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0752 PM HAIL ENTERPRISE 39.42N 80.27W
04/14/2006 U1.00 INCH HARRISON WV PUBLIC
EVENT OCCURRED BETWEEN
737 PM 04/14/2006 AND 752 PM 04/14/2006
0752 PM HAIL LOST CREEK 39.17N 80.40W
04/14/2006 U1.00 INCH HARRISON WV PUBLIC
EVENT OCCURRED BETWEEN
737 PM 04/14/2006 AND 752 PM 04/14/2006
&&The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 10:25 PM EDT | Severe Thunderstorm Warning | RLX | Mason | 21 min |
| Apr 14, 10:29 PM EDT | Severe Thunderstorm Warning | RLX | Clay, Kanawha | 31 min |
| Apr 14, 11:02 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason | 28 min |
| Apr 15, 12:30 AM EDT | Severe Thunderstorm Warning | RLX | Nicholas, Webster | 30 min |
| Apr 15, 4:32 PM EDT | Severe Thunderstorm Warning | RLX | Webster | 28 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.